Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 5, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 11, 2008, 5:40 AM HST for Hawaii County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 5:40 AM HST (15:40 UTC)
- Expired
- Feb 11, 2008, 3:28 PM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 111540 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 540 AM HST MON FEB 11 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON... .WIND SENSORS ARE INDICATING STRONG EASTERLY WINDS OF 30 TO 35 MILES AN HOUR ATOP THE TWO BIG ISLAND SUMMITS THIS MORNING THUS WARRANTING A WIND ADVISORY. THE WINDS ARE EXPECTED TO EASE OFF THIS AFTERNOON TO BELOW ADVISORY LEVEL OF 30 MILES AN HOUR. HIZ028-120200- /O.NEW.PHFO.WI.Y.0005.080211T1540Z-080212T0200Z/ BIG ISLAND SUMMITS- 540 AM HST MON FEB 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. EASTERLY WINDS OF 30 TO 35 MILES AN HOUR ARE OCCURRING ATOP THE TWO BIG ISLAND SUMMITS. THE WINDS ARE EXPECTED TO EASE OFF THIS AFTERNOON TO BELOW ADVISORY CRITERIA OF 30 MILES AN HOUR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ H LAU
1 follow-up statement
000 WWHW70 PHFO 120128 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST MON FEB 11 2008 ...WINDS HAVE DECREASED ACROSS THE BIG ISLAND SUMMITS... HIZ028-120230- /O.CAN.PHFO.WI.Y.0005.000000T0000Z-080212T0200Z/ BIG ISLAND SUMMITS- 328 PM HST MON FEB 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA HAVE DIMINISHED BELOW ADVISORY THRESHOLDS. $$ ELAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 11, 3:20 AM HST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 11, 3:20 AM HST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST MON FEB 11 2008 .UPDATE... THE WINDS AT THE SUMMITS OF THE BIG ISLAND ARE BLOWING JUST BELOW ADVISORY CRITERIA OF 30 MILES AN HOUR. GFS MODEL PROJECTION HAS THE WINDS NEAR 30 THROUGH THIS MORNING...TAPERING OFF THIS AFTERNOON. WE WILL CONTINUE TO MONITOR THE SENSORS THERE. && .SYNOPSIS... A RIDGE OF HIGH PRESSURE TO THE NORTH WILL MAINTAIN LIGHT TO MODERATE TRADE WINDS THROUGH THE NEW WORK WEEK WITH SHOWERS FAVORING THE WINDWARD AND MOUNTAIN AREAS. THE TRADES WILL GIVE WAY TO LIGHT SOUTHEAST WINDS OVER THE WEEKEND. RAINFALL AMOUNTS WILL BE LIGHT THROUGH OUT THE WEEK. && .DISCUSSION... RIDGING ALOFT WILL AID IN SUPPRESSING AND LIMITING THE TRADE WIND SHOWERS WHILE A RIDGE OF HIGH PRESSURE MAINTAIN A COMFORTABLE TRADE WIND BREEZE ACROSS HAWAII NEI THROUGH FRIDAY. UNDER THIS REGIME...LOOK FOR THE WINDWARD AND MOUNTAIN AREAS TO GET MOST OF THE SHOWERS WITH LIGHT RAINFALL TOTALS. THE STRENGTH OF THE TRADES WILL BE LIMITED TO MODERATE AT MOST DUE TO THE SURFACE RIDGE BEING ONLY A COUPLE OF HUNDRED MILES NORTH OF KAUAI. A SERIES OF COLD FRONTS PASSING FAR NORTH WILL KEEP THE RIDGE FROM VENTURING TOO FAR AWAY FROM THE ISLANDS. THE TRADES WILL LIKELY BE STRONGEST WEDNESDAY NIGHT AND EARLY THURSDAY AS A 1023 MILLIBAR SURFACE HIGH PASSES NORTH OF THE ISLANDS. FROM THAT POINT ON THE WINDS TURNS LIGHTER AND THE DIRECTION BECOME MORE EAST TO SOUTHEAST SATURDAY AND SOUTHEAST TO SOUTH SUNDAY. IN OTHER WORDS THE RIDGE NORTH OF THE ISLANDS WILL SETTLE OVER THE KAUAI END OF THE STATE. THE COMFORT LEVEL MAY NOT BE AS GOOD WITH THE SOUTHEAST WINDS BRINGING IN SLIGHTLY HIGHER HUMIDITIES WITH THE POSSIBILITY OF THE VOG. RIDGING ALOFT WILL CONTINUE STRONG THUS LIMITING THE SHOWER ACTIVITY. BOTH ECMWF AND GFS MODEL SOLUTIONS SUPPORT THIS TREND. SO FAR THE WEATHER IS BEHAVING QUITE NICELY WITH A FEW MOSTLY LIGHT SHOWERS PEPPERING THE WINDWARD AND MOUNTAIN AREAS. HILO AREA OF THE BIG ISLAND HAS BEEN THE WETTEST AT 13 HUNDREDTH OF AN INCH RECORDED AT PAHOA AND A TENTH AT WAIAKE UKA. WEATHER RADAR IS CURRENTLY SHOWING A NORTHEAST TO SOUTHWEST BAND OF SHOWERS MOVING SOUTHWEST...PARALLEL TO THE COASTLINE. A COUPLE OF THE SHOWERS ARE SPILLING ACROSS PUNA DISTRICT. && .MARINE... THE FORE RUNNERS FROM THE NORTHWEST SWELL IS HERE WITH SWELL HEIGHTS OF 5 FEET AND PERIOD OF 18 SECONDS THIS HOUR. THE NEXT NORTHWEST SWELL WILL BE LARGER THAN THIS ONE...AND IS SLATED TO ARRIVE WEDNESDAY NIGHT. IT IS CURRENTLY IN THE WORKS...FROM A STRENGTHENING STORM SYSTEM JUST WEST OF THE DATELINE. THIS SWELL WILL KEEP SURF HIGH THROUGH FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR NORTH AND WEST SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH SHORES OF MOLOKAI AND MAUI...TILL EARLY WEDNESDAY MORNING. && H. LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:22 AM HST | High Surf Advisory | HFO | Honolulu, Kauai | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.